Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 263, NWS North Platte, NE

August 1, 2022Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2022, 8:13 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2022, 8:13 PM CDT (01:13 UTC)
Expired
Aug 1, 2022, 9:00 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boyd County, NE, Holt County, NE

The radar

The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 8:20 PM CDTHAIL 11 W Bristow, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 6:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-363 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WUUS53 KLBF 020113
SVRLBF
NEC015-089-020200-
/O.NEW.KLBF.SV.W.0263.220802T0113Z-220802T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
813 PM CDT Mon Aug 1 2022

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northeastern Holt County in north central Nebraska...
  Eastern Boyd County in north central Nebraska...

* Until 900 PM CDT.

* At 813 PM CDT, a severe thunderstorm was located near Spencer,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Spencer, Lynch, Gross, Bristow, Monowi, Spencer Dam, Parshall
  Bridge State Wildlife Management Area, Redbird State Wildlife
  Management Area and Anncar.

This includes the following highways...
 Highway 281 between mile markers 202 and 220.
 Highway 12 between mile markers 116 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4296 9848 4293 9844 4291 9836 4286 9831
      4275 9830 4271 9867 4288 9888 4299 9862
      4300 9850
TIME...MOT...LOC 0113Z 253DEG 31KT 4281 9870 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Taylor
2 follow-up statements
879 
WWUS53 KLBF 020142
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
842 PM CDT Mon Aug 1 2022

NEC015-089-020200-
/O.CON.KLBF.SV.W.0263.000000T0000Z-220802T0200Z/
Holt NE-Boyd NE-
842 PM CDT Mon Aug 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN HOLT AND SOUTHEASTERN BOYD COUNTIES...

At 841 PM CDT, a severe thunderstorm was located 8 miles east of
Lynch, or 19 miles southeast of Pickstown, moving east at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Lynch, Bristow, Monowi and Redbird State Wildlife Management Area. 

This includes Highway 12 between mile markers 130 and 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4293 9844 4291 9836 4286 9831 4275 9830
      4273 9856 4288 9862 4293 9855 4295 9847
      4295 9846
TIME...MOT...LOC 0141Z 261DEG 35KT 4284 9830 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Taylor
582 
WWUS53 KLBF 020157
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
857 PM CDT Mon Aug 1 2022

NEC015-089-020207-
/O.EXP.KLBF.SV.W.0263.000000T0000Z-220802T0200Z/
Holt NE-Boyd NE-
857 PM CDT Mon Aug 1 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOLT AND
SOUTHEASTERN BOYD COUNTIES WILL EXPIRE AT 900 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

LAT...LON 4293 9844 4291 9836 4286 9831 4275 9830
      4273 9856 4288 9862 4293 9855 4295 9847
      4295 9846
TIME...MOT...LOC 0157Z 253DEG 31KT 4288 9814 

$$

Taylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:36 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 1, 6:36 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
636 PM CDT Mon Aug 1 2022

.SHORT TERM...(This evening through Tuesday night)
Issued at 252 PM CDT Mon Aug 1 2022

An area of altocumulus was moving southeastward from Cherry County,
indicative of mid-level instability present.

Thunderstorm chances remain in the forecast late this afternoon
until mid evening. The greatest coverage should be east of Ainsworth
to Callaway, where deep layer shear is over 50 kts and MLCAPE are
above 2500 J/KG. The 12Z CAMs focus most of the activity across
this area, even suggest a few small convective clusters to develop.
An upper level disturbance was located across central into southeast
WY, with surface based storms initiating eastward into the southern
panhandle. Low level moisture is adequate with dewpoints from 60 to
70 degrees in the area of concern. PWATs are also near 1.3 inches.
Current marginal to slight risk across eastern portions of the
forecast area looks appropriate. All storm activity should end by
midnight in far eastern areas.

Highs Tuesday remain very near the previous forecast. Highs are
forecast to reach or exceed 100 degrees across all of western and
north central Nebraska. A Heat Advisory remain in effect across
portions of north central Nebraska and central Nebraska. have
expanded to include Lincoln and Logan County. Isolated high based
thunderstorms are possible in the afternoon across the western
Sandhills. This could pose a threat for dry lightning.

A cold front will be moving through the region Tuesday night with
height falls aloft. While mid and upper level moisture will be
present, low level moisture and instability will set up east of the
area. Chance POPs near 30 percent are in place Tuesday night for
high based showers and storms. Resulting QPFs are spotty and very
light ( up to a few hundredths of an inch.)

.LONG TERM...(Wednesday through Monday)
Issued at 252 PM CDT Mon Aug 1 2022

A slight cooldown Wednesday from 90 to 95, followed by building heat
Thursday and Friday and even into Saturday across the southeast.
Highs by Friday should peak in the upper 90s to low 100s.

The models continue to build an anomalously strong H5 ridge into
Nebraska and Kansas through Friday.  A weak cold front should be
moving through Saturday with a "less hot" airmass across the area
Sunday into Monday. The GFS and ECMWF continue to indicate zonal
flow with an upper trough across the Northern Plains Saturday into
Monday with Pacific and subtropical moisture available. This looks
like to next opportunity for rain across wrn and ncntl Nebraska.
Highs Sunday Monday are expected to range in the upper 80s to near
90.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 631 PM CDT Mon Aug 1 2022

SCT TSTMS will track east-southeast across most of western and
north central Nebraska through the evening. Variable and gusty
winds will be a threat in the vicinity of the storms. Otherwise
expect VFR conditions to prevail through Tuesday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM to 8 PM CDT Tuesday for NEZ006>010-
026>029-037-038-059.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Taylor
Hazardous weather outlook, Aug 1, 4:23 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
423 PM CDT Mon Aug 1 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-022130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
423 PM CDT Mon Aug 1 2022 /323 PM MDT Mon Aug 1 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A few strong to severe storms are possible this evening, with the
greatest threat for areas east of a Valentine to North Platte
line. Damaging winds, large hail and frequent lightning will be
the primary hazards.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Heat indices at or above 100 degrees are possible on Tuesday
across most of western and north central Nebraska.

Scattered thunderstorms are possible again Tuesday night across
western and north central Nebraska. At this time no severe weather
is anticipated with these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Taylor

In the hours before

Special weather statement, Aug 1, 6:24 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
624 PM CDT Mon Aug 1 2022

NEZ008-009-020000-
Brown NE-Rock NE-
624 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of southern Rock and
southeastern Brown Counties through 700 PM CDT...

At 623 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Rose, or 21 miles southeast of Ainsworth, moving
southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rose, Duff and Twin Lakes State Wildlife Management Area.

This includes Highway 183 between mile markers 152 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

&&

LAT...LON 4227 9978 4235 9969 4228 9927 4209 9943
TIME...MOT...LOC 2323Z 292DEG 24KT 4227 9968

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Roberg
Special weather statement, Aug 1, 6:30 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
630 PM CDT Mon Aug 1 2022

NEZ009-020000-
Rock NE-
630 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of central Rock County
through 700 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Long Pine, or 8 miles south of Bassett, moving
east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pony Lake.

This includes Highway 183 between mile markers 168 and 180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

&&

LAT...LON 4236 9959 4254 9966 4258 9926 4234 9924
TIME...MOT...LOC 2329Z 267DEG 31KT 4246 9958

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Roberg
Special weather statement, Aug 1, 6:33 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
633 PM CDT Mon Aug 1 2022

NEZ009-020000-
Rock NE-
633 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of central Rock County
through 700 PM CDT...

At 632 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Bassett, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pony Lake.

This includes Highway 183 between mile markers 170 and 179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

&&

LAT...LON 4240 9958 4253 9964 4258 9926 4234 9924
TIME...MOT...LOC 2332Z 265DEG 23KT 4247 9955

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Roberg
Special weather statement, Aug 1, 7:24 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
724 PM CDT Mon Aug 1 2022

NEZ009-010-020115-
Holt NE-Rock NE-
724 PM CDT Mon Aug 1 2022

...Strong thunderstorms will impact portions of east central Rock and
central Holt Counties through 815 PM CDT...

At 723 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Stuart to near Atkinson.
Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
O'neill, O'Neill, Atkinson, Stuart, Page, Inman, Emmet, Opportunity
and Midway.

This includes the following highways...
 Highway 20 between mile markers 279 and 320.
 Highway 281 between mile markers 166 and 203.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

&&

LAT...LON 4274 9853 4240 9839 4219 9863 4235 9931
      4250 9913 4277 9925
TIME...MOT...LOC 0023Z 280DEG 29KT 4270 9915 4250 9906 4240 9918

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Buttler
Special weather statement, Aug 1, 7:58 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
758 PM CDT Mon Aug 1 2022

NEZ007-010-020145-
Holt NE-Boyd NE-
758 PM CDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of north central Holt
and eastern Boyd Counties through 845 PM CDT...

At 757 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Butte, or 11 miles west of Spencer, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Spencer, Butte, Lynch, Gross, Bristow, Anoka, Spencer Dam, Parshall
Bridge State Wildlife Management Area, Hull Lake State Wildlife
Management Area and Anncar.

This includes the following highways...
 Highway 281 between mile markers 206 and 223.
 Highway 12 between mile markers 111 and 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

&&

LAT...LON 4296 9848 4293 9844 4291 9835 4286 9832
      4272 9886 4286 9905 4300 9872 4300 9850
TIME...MOT...LOC 0057Z 244DEG 25KT 4281 9891

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Taylor

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:24 PM CDTSpecial Weather StatementLBFHolt51 min
Aug 1, 7:38 PM CDTSevere Thunderstorm WarningLBFHolt52 min
Aug 1, 7:58 PM CDTSpecial Weather StatementLBFBoyd47 min
Aug 1, 10:35 PM CDTSpecial Weather StatementLBFHolt40 min
Aug 2, 2:58 AM CDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 16 more20 hr
Aug 2, 5:17 PM CDTSpecial Weather StatementLBFLincoln43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.